Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Taking Tramadol for neck pain. Safe to cut down?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 8297 Questions
I have been taking 100 mg. of Tramadol 3X a day for about 6 months for neck pain. I have been getting physical therapy and feel much better and would like to wean myself from the tramadol. I take 3 doses 7am, 1pm, and 7pm. How can I safely start cutting back?
Posted Sun, 16 Jun 2013 in Medicines and Side Effects
Answered by Dr. P. T. Patil 2 hours later
Thanks for your query.Based on the facts that you have posted it appears that you have
been taking Tramadol for neck pain since last 6 months and now wane the drug.

Tramadol is known to have withdrawal symptoms and has to be wane away very slowly to avoid these withdrawal symptoms.

I would recommend you to wane it as follow.
Take one tab twice daily (at 7 A.M and and 7 P.M.) for 10 days.
Then take 1 Tab once daily at 7 A.M for 10 days.
Then 1 tab on alternate day at 7 A.M. for 10 days.
Then 1Tab twice a week
Then one tab once a week.
If you develop withdrawal symptoms report it to your treating physician.

Hope I have answered your query.
Please feel free to ask if you have any more questions I shall be happy to help you.
Thanks with Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor